I am a 40 year male. I had oral (unprotected) and virginal (protected) with a SW in Sep. in China. After 5 days I found discharge. The urine test shows gonorrhoea positive and Chlamydia negative. I was treated with Ceftriaxone 250mg and Azi 1g by my GP. 2 weeks after, there’s still mild discharge. Then I visited the STD clinic and was treated again with Ceftriaxone 500mg and Azi 1g. After that, there’s still discharge. Test of Gonorrhoea is negative. I was also tested for other STDs e.g. Chlamydia, M. Genitalium, Herpes, all results are good; no bacteria found. The specialist said still seeing the inflammation(WBC?) under the microscope so gave me Doxycycline plus Metronidazole one week to try and ask me to wait for months before next visit. She thinks there may be no infection. No further treatment can be provided unless bacteria found. It has been one month after the treatment and there’s no change. I feel the clear discharge more and more.
It has been nearly 3 months after the initial infection. Persistent mild clear discharge inside the urethra. It’s not much but always there more or less both in the morning and afternoon. I feel little pain and burning penis and from time to time itch around the opening(seems when there’s extra discharge and urge me pass urine). Occasionally feeling pain or itch in passing urine.
1. For the treatment received, will they kill all the bacteria? Should I seek additional medicine to insure?
2. If the inflammation continues (WBC found), do I need to seek more treatment at this stage until no WBC? Or should I keep calm for some time as my specialist suggested?
3. If there’s infection, being untreated, will the inflammation becomes more and more serious e.g. more painful; or if it will become some sort of stability after these three months?
4. Did you experience any type of NGU/bacteria attacks slowly but keep developing in months? This is likely my situation (or maybe it is my psychological problem).
Your initial infection undoubtedly included both gonorrhea and nongonococcal urethritis (NGU). Most NGU responds to treatment with azithromycin, but some cases do not. When the problem persisted, you treated exactly as recommended, with a combination of doxycycline plus metronidazole (or tinidazole).
Unfortunately, some cases of NGU continue to persist or recur after such treatment. As you suggest yourself, some men with persistent symptoms in fact are no longer infected at all; symptoms may persist because of a non-infectious inflammatory reaction, or because of psychological factors. However, some such cases are probably caused by Mycoplasma genitalium, relatively newly recognized bacteria. M genitalium sometimes does not respond to the treatments you had. You might speak to your doctor about a course of treatment with moxifloxacin (trade name Avelox in North America).
I suggest you return to your doctor to talk about these possibilities. (You could print out this thread as a framework for discussion.) If there is objective evidence of continued urethral inflammation (i.e., if the doctor can observe abnormal discharge, or if there are white blood cells in your urethra), the perhaps moxifloxacin would be worth a try.
In the meantime, do not be overly worried. These conditions are not believed to be seriously harmful, either for affected men or their current or future sex partners. It's an inconvenience, not a serious health threat.
I believe those comments cover all your numbered questions. But let me know if this isn't clear or you have other questions.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.